Jolting through the night.: I keep having my whole... - LUPUS UK

LUPUS UK

28,610 members24,892 posts

Jolting through the night.

Butterbean profile image

I keep having my whole body or limbs, arms and legs like physicaly jolting through the nights anyone any ideas?

10 Replies

No idea what causes it, but would love to know as I get exactly same.

Well at least I know it's not just me. Thank you.

krisdy profile image
krisdy in reply to Butterbean

butterbean, wow I thought I was the only one. I have R.L.S. but I feel like my body sometimes is being thrown around my bed it is weird I have no idea I thought I was possessd by the devil some nights are better then other. I dont take anything for it and I get so sick and tierd of telling my doctor they dont know what to do. Thank you so much for sharing. My arms jerk and my legs and sometimes it feels like whole body very strange. thank god for this support group. I think they should make a Lupus Island for all of us that would be great because we all know what it feels like and I have lost so many people in my life because of my Lupus. and everbody thinks they know how you feel. Hang in there!!! Love, Krisdy

I have had the same for a while now its involuntary muscle spasms. I was given GEBAPANTIN which has helped enormously with the spasms but unfortunately they knock me out!!!

I was given amatryptilyn to help with reducing the pain so I could sleep better. I don't think it works anymore though!!

flutterby profile image
flutterby in reply to Butterbean

I experience the same thing in the night, along with general pain. I took amytrip as well, and it also stopped being effective, was switched to gabapentine which helps with pain and sleep as well. x

aanks ,

m glad am not alone i have them too th

Spot on MandieR! Many patients experience involuntary muscle spasms. For some it is isolated in the legs - Restless Leg Syndrome.

This is one of the many reasons why so many SLE patients are chronically fatigued - nerves firing off during the night when they should be idle.

It's not just you Butterbean. SLE CNS symptoms effect many.

If your Rx Amitriptyline no longer seems to serves its intended function perhaps a different Rx is required? As each lupus patient symptoms are unique required Rxs vary.

Consult with your doctor/s about these as disrupted sleep is highly undesirable. Restorative sleep is imperative for a healthy body.

Sounds like Periodic Limb Movement Disorder (PLMD). I have it along with Restless Legs Syndrome (RLS).

I describe the difference between the two as one is the intense and irresistable urge to move (RLS) and the other is when my body just moves on its own (PLMD).

I take codeine phosphate (60 - 90mg) and clonazepam (.5 - 1mg). These were prescribed for me after overnight testing in the sleep clinic at St Thomas'. Obviously my results came back as abnormal -- I was waking myself 17 times an hour!!

I have the twitching in my legs, arms, neck (head moving) and also in my sternum.

I get it loads - day and night. Night-time sucks as it wakes me up. Sometimes its very painful in lower back and hips, almost like an electric shock. Other times its just twitching/jolting so just frustrating.

I get it lots in the day too, but not as noticeable than at night. I get lots of random muscle twitches and jumps - today you could see one of my arm muscles doing a merry dance on its own. I also get a really off-putting feeling in my abdomen when I'm sat resting, a bit like palpitations, but not as "thumpy", and lower down below my liver, not in upper chest.

I am prescribed Gabapentin for it - my GP wants me to take a higher dose to try and stop it properly, but I can't tolerate the higher dose in the day, so have 200mg morning and afternoon, then 400mg before bed. GP says I could be taking up to 3000mg a day! He also says that codeine at night can help. I guess its all about finding the right balance.

I haven't spoken much about it to my consultant, as I just consider it part of everything else, but I think it would be interesting to know for sure that it is all "Lupus" especially as so many of us on here seem to have some kind of trouble with it!

You may also like...